Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Limit sets and regions of discontinuity of Teichmüller modular groups
HTML articles powered by AMS MathViewer

by Ege Fujikawa PDF
Proc. Amer. Math. Soc. 132 (2004), 117-126 Request permission

Abstract:

For a Riemann surface of infinite type, the Teichmüller modular group does not act properly discontinuously on the Teichmüller space, in general. As an analogy to the theory of Kleinian groups, we divide the Teichmüller space into the limit set and the region of discontinuity for the Teichmüller modular group, and observe their properties.
References
  • Alan F. Beardon, The geometry of discrete groups, Graduate Texts in Mathematics, vol. 91, Springer-Verlag, New York, 1983. MR 698777, DOI 10.1007/978-1-4612-1146-4
  • C. J. Earle, F. P. Gardiner and N. Lakic, Teichmüller spaces with asymptotic conformal equivalence, preprint.
  • Adam Lawrence Epstein, Effectiveness of Teichmüller modular groups, In the tradition of Ahlfors and Bers (Stony Brook, NY, 1998) Contemp. Math., vol. 256, Amer. Math. Soc., Providence, RI, 2000, pp. 69–74. MR 1759670, DOI 10.1090/conm/256/03997
  • E. Fujikawa, H. Shiga and M. Taniguchi, On the action of the mapping class group for Riemann surfaces of infinite type, J. Math. Soc. Japan, to appear.
  • Frederick P. Gardiner, Teichmüller theory and quadratic differentials, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1987. A Wiley-Interscience Publication. MR 903027
  • F. Hausdorff, Set Theory, Third Edition, Chelsea Publishing Company, New York, 1978.
  • Y. Imayoshi and M. Taniguchi, An introduction to Teichmüller spaces, Springer-Verlag, Tokyo, 1992. Translated and revised from the Japanese by the authors. MR 1215481, DOI 10.1007/978-4-431-68174-8
  • J. Peter Matelski, A compactness theorem for Fuchsian groups of the second kind, Duke Math. J. 43 (1976), no. 4, 829–840. MR 432921
  • Katsuhiko Matsuzaki and Masahiko Taniguchi, Hyperbolic manifolds and Kleinian groups, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1998. Oxford Science Publications. MR 1638795
  • Subhashis Nag, The complex analytic theory of Teichmüller spaces, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1988. A Wiley-Interscience Publication. MR 927291
  • M. Tsuji, Potential Theory in Modern Function Theory, Chelsea, New York, 1959.
  • Scott Wolpert, The length spectra as moduli for compact Riemann surfaces, Ann. of Math. (2) 109 (1979), no. 2, 323–351. MR 528966, DOI 10.2307/1971114
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30F60, 30C62
  • Retrieve articles in all journals with MSC (2000): 30F60, 30C62
Additional Information
  • Ege Fujikawa
  • Affiliation: Department of Mathematics, Tokyo Institute of Technology, Oh-okayama Meguro-ku Tokyo 152-8551, Japan
  • MR Author ID: 706593
  • Email: fujikawa@math.titech.ac.jp
  • Received by editor(s): August 12, 2002
  • Published electronically: February 28, 2003
  • Communicated by: Juha M. Heinonen
  • © Copyright 2003 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 132 (2004), 117-126
  • MSC (2000): Primary 30F60; Secondary 30C62
  • DOI: https://doi.org/10.1090/S0002-9939-03-06988-0
  • MathSciNet review: 2021254